can antibiotics affect my graves

hi, 5 weeks ago I had my bloods taken and the range was fine t4 13.6 tsh o.oo5 my doctor was pleased and said I was stable I felt ok well as much as you can with graves but a week ago I developed an tooth absess and took Amoxycilin I felt unwell but couldn,t put my finger on anything specific at first then all the old symptoms started feeling shakey anxious extremely tired but agitated at the same time all the symptoms I first had when I started with graves, I am sure it was the antibiotics that affected my carbimazole because the leaflet enclosed with Amoxycilin says it can affect the white blood count ,I remember last January I had a course of antibiotics for a chest infection and my T4 shot up to 24.6 I increased my carbs finished the course and within a couple of weeks was down to T4 13.8. is it possible to affect my bloods I really am so worried and hope it is not my graves playing up again, but it does seem to be a coincidence grateful for any advice PLEASE

2 Replies

oldestnewest
  • Frian, it's known that some antibiotics increase the absorption and uptake of thyroid replacement medication while others decrease it. I don't know whether the same will apply to anti-thyroid drugs like Carbimazole but I've not found anything to say there are interactions.

    Nevertheless try taking Amoxicillin and Carbimazole as far as possible away from each other to reduce the likelihood of interaction.

    Carbimazole lowers white blood cells and this is why you are prone to infection.

  • Have a chat with your pharmacist, you might find they will be able to tell you more about the interaction between both drugs - although that's only an idea so they might not be any help, it would be worth a try though rather than feeling so worried, stress isn't good for us Gravesies.

You may also like...